Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 398, NWS Jackson, MS

June 16, 2025Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 16, 2025, 2:10 PM CDT for Rankin County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2025, 2:10 PM CDT (19:10 UTC)
Expired
Jun 16, 2025, 2:52 PM CDT
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 4 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1974 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:53 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 16, 12:53 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1253 PM CDT Mon Jun 16 2025

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 1008 AM CDT Mon Jun 16 2025

Local radars are showing convection getting an early start across
our southern zones. This convection will continue to increase from
the south through the day. Although no strong to severe storms are
expected this morning, local microburst checklist showed a slight
chance by mid afternoon. Early morning satellite imagery/RAP
analysis showed a shortwave trough axis just to our west that is
progged to shift east and help enhance the convection. With the
early start and numerous coverage of convection, some locations
may struggle to reach forecast maximum afternoon temperatures
today. Have made minor adjustments to temperatures will lowest
highs expected over the southwest. /22/

&&

.DISCUSSION...
Issued at 328 AM CDT Mon Jun 16 2025

The moist airmass remains entrenched over the area with a broad
upper level trough draped over the area. Today will be a repeat of
yesterday, with early morning convection north of I-20 giving way to
more widespread showers/thunderstorms filling in by afternoon.
Locally high rain rates can't be rule out today neither can a few
storms going severe later on in the day. Highs will be nice and
subdued thanks to persistent cloud coverage/showers with only a few
eastern sites break 90F today, while everywhere else peaks in the
high 80s.

For the rest of the period expect real gradual warming day to day,
with temperatures climbing into the mid 90s by the beginning of next
week. Along with a general warming trend we should continue to see a
decrease in the overall coverage and intensity of thunderstorms and
showers. That being said it doesn't look like any site fully escapes
measurable precipitation totals over the coming week, so have those
raincoats and umbrellas ready./OAJ/

&&

.AVIATION...
(18Z TAFS)
Issued at 1242 PM CDT Mon Jun 16 2025

Scattered TSRA were already noted on local radars at 1730Z. The
TSRA wl increase in coverage this aftn and reduce flying
conditions. The TSRA wl dissipate this evening from the south.
Away from TSRA VFR conditions will prevail until after 11Z Tuesday
when MVFR cigs wl develop at most TAF sites and prevail until
after 15Z. By 17Z VFR conditions are expected areawide until
scattered to numerous TSRA develop from the south again Tuesday
aftn. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       89  72  89  73 /  70  40  60   0
Meridian      92  71  90  73 /  60  30  70  10
Vicksburg     87  73  90  74 /  70  40  40   0
Hattiesburg   93  73  92  75 /  70  20  70  10
Natchez       87  73  88  73 /  70  30  50   0
Greenville    85  73  88  74 /  80  50  40   0
Greenwood     87  73  88  74 /  90  60  60   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

22/OAJ/22

In the hours before

Special weather statement, Jun 16, 1:59 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
159 PM CDT Mon Jun 16 2025

MSZ057-066-161945-
Jones MS-Jasper MS-
159 PM CDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JASPER AND NORTHERN
JONES COUNTIES THROUGH 245 PM CDT...

At 159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Laurel, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Laurel, Soso, and Moss around 205 PM CDT.
  Sandersville around 210 PM CDT.
  Heidelberg around 220 PM CDT.
  Stafford Springs around 225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3182 8893 3182 8894 3174 8894 3159 8918
      3167 8935 3189 8920 3191 8891 3183 8891
TIME...MOT...LOC 1859Z 221DEG 30KT 3167 8921

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CE
Special weather statement, Jun 16, 2:04 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
204 PM CDT Mon Jun 16 2025

MSZ035-036-042-162000-
Humphreys MS-Yazoo MS-Holmes MS-
204 PM CDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HOLMES...
NORTHWESTERN YAZOO AND CENTRAL HUMPHREYS COUNTIES THROUGH 300 PM
CDT...

At 204 PM CDT, Doppler radar was tracking a strong thunderstorm near
Louise, or 8 miles northwest of Yazoo City, moving northeast at 30
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Silver City, Eden, and Midnight around 210 PM CDT.
  Thornton around 215 PM CDT.
  Belzoni around 220 PM CDT.
  Tchula around 235 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3324 9042 3325 9041 3325 9038 3324 9037
      3326 9037 3317 9011 3279 9033 3282 9056
      3290 9068 3299 9061 3327 9045
TIME...MOT...LOC 1904Z 211DEG 28KT 3296 9050

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CR
Special weather statement, Jun 16, 2:06 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
206 PM CDT Mon Jun 16 2025

MSZ049-050-162000-
Scott MS-Rankin MS-
206 PM CDT Mon Jun 16 2025

...STRONG THUNDERSTORMS WILL IMPACT RANKIN AND SOUTHWESTERN SCOTT
COUNTIES THROUGH 300 PM CDT...

At 206 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Monterey to near Star. Movement was
northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Jackson, Pearl, and Brandon around 210 PM CDT.
  Pelahatchie and Fannin around 230 PM CDT.
  Goshen Springs around 240 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3219 9021 3219 9020 3220 9020 3220 9018
      3221 9019 3250 8997 3249 8996 3250 8995
      3233 8964 3205 8998
TIME...MOT...LOC 1906Z 216DEG 26KT 3221 9011 3213 8998

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CR

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:59 PM CDTSpecial Weather StatementJANJones46 min
Jun 16, 2:04 PM CDTSpecial Weather StatementJANHumphreys56 min
Jun 16, 2:06 PM CDTSpecial Weather StatementJANRankin54 min
Jun 16, 2:19 PM CDTSpecial Weather StatementJANScott41 min
Jun 16, 2:32 PM CDTSpecial Weather StatementJANWinston43 min
Jun 16, 2:42 PM CDTSpecial Weather StatementJANCopiah48 min
Jun 16, 2:45 PM CDTSpecial Weather StatementJANScott45 min
Jun 16, 2:57 PM CDTSevere Thunderstorm WarningJANLeake, Scott47 min
Jun 16, 3:25 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale50 min
Jun 16, 3:29 PM CDTSevere Thunderstorm WarningJANAttala, Kemper, Leake, Neshoba, Winston61 min
Jun 16, 3:38 PM CDTFlash Flood WarningJANClay, Lowndes3 hr
Jun 16, 3:44 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee40 min
Jun 16, 3:49 PM CDTSpecial Weather StatementJANClay, Oktibbeha41 min
Jun 16, 3:52 PM CDTSpecial Weather StatementJANKemper53 min
Jun 16, 4:09 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston66 min
Jun 16, 4:55 PM CDTSpecial Weather StatementJANLowndes50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.